Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 7, 2014, 3:39 PM CDT for Kemper County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 3:39 PM CDT (20:39 UTC)
- Expired
- Aug 7, 2014, 4:10 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS84 KJAN 072039 SPSJAN MSZ046-072110- KEMPER MS- 339 PM CDT THU AUG 7 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT THU AUG 7 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF DE KALB AT 339 PM CDT...MOVING NORTHEAST AT 10 MPH. PEOPLE IN CENTRAL KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3279 8835 3268 8864 3282 8869 3291 8850 TIME...MOT...LOC 2039Z 238DEG 9KT 3279 8861 $$ JC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:39 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 7, 3:39 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT THU AUG 7 2014 .DISCUSSION... TODAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ONGOING ACROSS NE/E MS WITH MORE ISOLATED ACTIVITY IN N/CENTRAL MS THIS AFTERNOON. OUTSIDE OF RAIN COOLED POCKETS, HEAT INDICES ARE IN THE 100-105F RANGE. EXPECT THESE ELEVATED VALUES TO CONTINUE THROUGH SATURDAY. A COMPACT S/WV TROUGH LOCATED ACROSS THE MID MISSISSIPPI VALLEY PROVIDING LIFT IS COMBINING WITH NEAR 3500 J/KG SBCAPE ALONG WITH A CONVERGENCE BAND MOVING ACROSS NORTH MS TO SUPPORT SCT/NUM SHOWERS/STORMS. A FEW STORMS HAVE BEEN STRONG WITH SOME PEA HAIL AND GUSTY WINDS REPORTED. THESE HAZARDS WILL CONTINUE TO BE POSSIBLE IN ASSOCIATION WITH THIS BAND IN NE MS WHERE GREATER DIVERGENT FLOW AND SOME ORGANIZATION IS PRESENT. FARTHER SOUTH, WEAKER SHEAR AND FORCING SHOULD KEEP COVERAGE AND POTENCY LESS. ACTIVITY WILL DIMINISH THROUGH THE EVENING HOURS AS INSTABILITY DECREASES AND MAIN LEAD WAVE FORCING PULLS AWAY. SOME SHOWERS/STORMS WILL CONTINUE OVERNIGHT ALONG MS/TN LINE AS RESIDUAL WEAK POSITIVE TILTED TROUGHING LINGERS. FOR FRIDAY, A LOW-LVL CONVERGENCE TROUGH/BAND WILL PASS THROUGH THE REGION AND WILL COMBINE AGAIN WITH INSTABILITY FOR A POSSIBLE LINEAR ORGANIZATION OF SHOWERS/STORMS BY EARLY AFTN IN NW AREAS. WITH VERTICAL TOTALS POSSIBLY IMPROVING TOWARDS 27C, DEEPER LAYER SHEAR INCREASING FROM THE NORTHWEST TO 25KT AND NEGATIVE SHOWALTERS, SOME STORMS ACROSS THE DELTA TO HWY 82 CORRIDOR COULD BE STRONG TO BRIEFLY SEVERE. WILL HOLD OFF ON GRAPHICAL MENTION OF SEVERE FOR NOW. ANOTHER STORY WILL BE THE HEAT INDICES WHICH WILL BE NEAR 105F FOR A COUPLE HOURS FOR DELTA AREA. FOR THE REST OF THE REGION, 100-104F HEAT INDICES WILL OCCUR AS SHOWER/STORM COVERAGE WILL BE LESS SOUTH OF I-20. OVERNIGHT LOWS WILL ONLY FALL INTO THE LOW TO MID 70S, FURTHER INCREASING THE HEAT STRESS. ARKLAMISS WILL REMAIN ON THE NW FLOW CUSP SATURDAY AS MID LEVEL RIDGING TRIES TO SHIFT EAST OVER REGION WITH TROUGHING ACROSS OHIO VALLEY AND EMBEDDED S/WVS GLANCING NRN MS AND AL. EC HAS RIDGE BUILDING IN STRONGER THEN GFS BUT STILL INDICATES SUBTLE WEAKNESSES THAT COULD LEAD TO SOME SORT OF ORGANIZED COMPLEX ACROSS NE MS SATURDAY AFTN. IF STORMS CAN ORGANIZE AND TIMING IS RIGHT, SOME COULD BE SEVERE AS FAVORABLE THERMO PARAMETERS LOOK TO BE IN PLACE. WILL CONTINUE TO MONITOR FOR THIS RISK. /ALLEN/ && .AVIATION...FOCUS 00Z WILL CONTINUE TO BE ON THE SCT SHRA/TSRA. AMENDMENTS WILL BE ISSUED TO BEST TIME THE ACTIVITY FOR CERTAIN SITES. THE EVENING LOOKS GENERALLY QUIET WITH SOME SITES HAVING THE POTENTIAL TO HAVE A PERIOD OF MVFR CONDITIONS BETWEEN 10-13Z. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 75 95 / 20 24 13 28 MERIDIAN 72 94 73 94 / 20 32 17 40 VICKSBURG 73 94 74 95 / 20 22 12 20 HATTIESBURG 74 95 75 95 / 20 22 12 22 NATCHEZ 73 92 75 93 / 20 21 12 20 GREENVILLE 75 95 75 95 / 34 37 22 39 GREENWOOD 73 94 74 93 / 34 45 28 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/CME
Hazardous weather outlook, Aug 7, 2:34 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT THU AUG 7 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 234 PM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT RISK...LIMITED TIMING...FRIDAY HEAT INDEX VALUES WILL PEAK IN THE 100 TO 105 DEGREE RANGE IN THE MIDDAY TO AFTERNOON HOURS. STAYING HYDRATED AND TAKING FREQUENT BREAKS IS ADVISED IF WORKING OUTSIDE DURING THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 7, 2:28 PM CDT, 1 hour 11 minutes before
MSZ033-039-072000-
OKTIBBEHA MS-NOXUBEE MS-
228 PM CDT THU AUG 7 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT THU AUG 7 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF OKTOC AT 228 PM
CDT...MOVING NORTHEAST AT 10 MPH.
PEOPLE IN NORTHWESTERN NOXUBEE AND SOUTHEASTERN OKTIBBEHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3315 8876 3322 8882 3328 8882 3328 8887
3329 8888 3346 8878 3340 8867 3329 8867
3328 8861
TIME...MOT...LOC 1928Z 212DEG 7KT 3325 8878
JCSpecial weather statement, Aug 7, 2:44 PM CDT, 55 minutes before
MSZ030-072025-
CLAY MS-
244 PM CDT THU AUG 7 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT THU AUG 7 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF MONTPELIER AT 245
PM CDT...MOVING NORTHEAST AT 15 MPH.
PEOPLE IN WESTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3380 8871 3369 8871 3368 8869 3357 8867
3357 8892 3371 8901 3382 8885 3381 8872
TIME...MOT...LOC 1945Z 238DEG 14KT 3369 8888
JCSpecial weather statement, Aug 7, 3:04 PM CDT, 35 minutes before
MSZ045-046-072035- NESHOBA MS-KEMPER MS- 304 PM CDT THU AUG 7 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT THU AUG 7 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF FORESTDALE AT 304 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN NORTHWESTERN KEMPER AND EASTERN NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3292 8877 3270 8870 3265 8904 3282 8909 TIME...MOT...LOC 2004Z 255DEG 13KT 3275 8899 JC
Local storm report, Aug 7, 3:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 6 S OKTOC 33.24N 88.75W
08/07/2014 E0.25 INCH NOXUBEE MS PARK/FOREST SRVC
REPORTS OF PEA TO DIME SIZE HAIL AT SAM D. HAMILTON NWR
VISITOR CENTER.
&&
DCOXSpecial weather statement, Aug 7, 3:19 PM CDT, 20 minutes before
MSZ030-031-033-072100- OKTIBBEHA MS-LOWNDES MS-CLAY MS- 319 PM CDT THU AUG 7 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT THU AUG 7 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF TIBBEE AT 319 PM CDT...MOVING NORTHEAST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN CLAY...CENTRAL LOWNDES AND NORTHEASTERN OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3339 8862 3357 8871 3367 8845 3346 8834 TIME...MOT...LOC 2019Z 246DEG 11KT 3348 8862 JC
Special weather statement, Aug 7, 3:39 PM CDT, 0 minutes before
MSZ046-072110- KEMPER MS- 339 PM CDT THU AUG 7 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT THU AUG 7 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF DE KALB AT 339 PM CDT...MOVING NORTHEAST AT 10 MPH. PEOPLE IN CENTRAL KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3279 8835 3268 8864 3282 8869 3291 8850 TIME...MOT...LOC 2039Z 238DEG 9KT 3279 8861 JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:28 AM CDT | Special Weather Statement | JAN | Lincoln | 42 min |
| Aug 7, 2:28 PM CDT | Special Weather Statement | JAN | Oktibbeha | 32 min |
| Aug 7, 2:44 PM CDT | Special Weather Statement | JAN | Clay | 41 min |
| Aug 7, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 43 min |
| Aug 7, 3:04 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | JAN | Lowndes | 41 min |
| Aug 7, 4:19 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| Aug 7, 5:09 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Aug 7, 5:21 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Aug 7, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 43 min |
| Aug 7, 6:31 PM CDT | Special Weather Statement | JAN | Covington | 29 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.